Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 15, 2014, 2:13 PM MDT for 8 counties in New Mexico; El Paso County, Texas. It took effect at Apr 16, 2014, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 2:13 PM MDT (20:13 UTC)
- In effect from
- Apr 16, 2014, 2:00 PM MDT
- Expired
- Apr 16, 2014, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX
The radar
The El Paso radar (KEPZ), 104 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2568 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WWUS84 KEPZ 152013 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 213 PM MDT TUE APR 15 2014 ...RED FLAG CONDITIONS LIKELY ON WEDNESDAY FOR PORTIONS OF SOUTHWEST NEW MEXICO AND EXTREME WEST TEXAS... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES AND SHIFT WINDS AROUND TO THE WEST ON WEDNESDAY. THESE WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH AND COMBINE WITH MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE FAR EASTERN AREAS OF THE FIRE DISTRICT...OTERO AND HUDSPETH COUNTIES WILL LIKELY NOT SEE STRONG ENOUGH WINDS TO WARRANT A WARNING. NMZ113-TXZ056-152115- /O.CAN.KEPZ.FW.A.0010.140416T2000Z-140417T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS-HUDSPETH- 213 PM MDT TUE APR 15 2014 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 056 AND 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. WINDS ACROSS THE SACRAMENTO MOUNTINS AND HUDSPETH COUNTIES ARE NOT EXPECTED TO REACH ABOVE 20 MPH FOR THREE HOURS OR MORE...THEREFORE THE FIRE WEATHER WATCH IS CANCELLED. $$ NMZ110>112-TXZ055-161300- /O.UPG.KEPZ.FW.A.0010.140416T2000Z-140417T0300Z/ /O.NEW.KEPZ.FW.W.0014.140416T2000Z-140417T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- 213 PM MDT TUE APR 15 2014 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING: 2 PM MDT TO 9 PM MDT WEDNESDAY. * WIND: WEST 20 TO 30 MPH WITH GUSTS AROUND 40 MPH. * HUMIDITY: 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
1 follow-up statement
366 WWUS84 KEPZ 161239 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 639 AM MDT WED APR 16 2014 ...RED FLAG CONDITIONS LIKELY ON WEDNESDAY FOR PORTIONS OF SOUTHWEST NEW MEXICO AND EXTREME WEST TEXAS... .AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE ROCKIES AND SHIFT WINDS AROUND TO THE WEST TODAY. THESE WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH AND COMBINE WITH MINIMUM RELATIVE HUMIDITIES IN THE SINGLE DIGITS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. THE STRONGEST WINDS ARE LIKELY OVER FAR SOUTHWESTERN NEW MEXICO WITH MORE MARGINAL CONDITIONS NEAR THE RIO GRANDE VALLEY. NMZ110>112-TXZ055-170300- /O.CON.KEPZ.FW.W.0014.140416T2000Z-140417T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- 639 AM MDT WED APR 16 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... * TIMING: 2 PM MDT TO 9 PM MDT WEDNESDAY. * WIND: WEST 20 TO 25 MPH WITH GUSTS AROUND 35 MPH. * HUMIDITY: 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 15, 2:03 PM MDT, 10 minutes earlier.
Area forecast discussion, Apr 15, 2:03 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 203 PM MDT TUE APR 15 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS ON WEDNESDAY BRINGING WINDY...WARMER AND DRY WEATHER TO THE REGION. HIGH PRESSURE WILL RESULT IN SEASONABLY WARM DRY CONDITIONS WITH LIGHTER WINDS ON THURSDAY BEFORE AN UPPER LEVEL DISTURBANCE GENERATES A FEW SHOWERS AND THUNDERSTORMS ACROSS THE REGION FRIDAY AND SATURDAY. HIGH PRESSURE WILL BRING A RETURN OF WARM DRY WEATHER EARLY NEXT WEEK. && .DISCUSSION... HIGH PRESSURE AT THE SURFACE UNDER ZONAL FLOW ALOFT BRINGING DRY WEATHER THIS AFTERNOON TO SOUTHERN NEW MEXICO AND WEST TEXAS BUT SOUTHERLY TO EASTERLY LOW LEVEL WINDS SUSTAINING TRANSPORT OF MODIFIED CANADIAN AIR INTO THE REGION. THUS EARLY AFTERNOON TEMPERATURES REMAIN COOLER THAN NORMAL. BY WEDNESDAY AFTERNOON UPPER WAVE ADVANCING FROM THE NORTHWEST WILL INDUCE LEE SURFACE CYCLONE OVER NORTHEASTERN NEW MEXICO. CONSEQUENTLY LOW AND MID LEVEL WESTERLY GRADIENTS STRENGTHEN WITH WARM AIR ADVECTION PUSHING TEMPERATURES A LITTLE ABOVE NORMAL. IN ADDITION THE INFLOW OF WARM DRY AIR COMBINED WITH SURFACE HEATING WILL PUSH AFTERNOON MIXING HEIGHTS TO 550 MB RESULTING IN WINDY CONDITIONS BY MID AFTERNOON. AT MOMENT WIND SPEEDS LOOK TO REMAIN BELOW ADVISORY CRITERIA. AFTER TROUGH PASSAGE WEDNESDAY EVENING A SURFACE HIGH WILL BUILD INTO THE SOUTHERN HIGH PLAINS WITH AN ASSOCIATED WEAK COLD FRONT PUSHING WESTWARD THROUGH THE CWA THURSDAY MORNING. EASTERLY FLOW BEHIND THE FRONT WILL LOWER TEMPERATURES AROUND 5 DEGREES AT MOST AS AIR MASS WILL BE VERY SHALLOW. CLOSED UPPER LOW IN SOUTHERLY BRANCH WILL MOVE SLOWLY ACROSS SOUTHERN CALIFORNIA ON FRIDAY AND THEN ADVANCE EASTWARD THROUGH ARIZONA FRIDAY NIGHT BEFORE PROGRESSING THROUGH NEW MEXICO ON SATURDAY. BACKING MORE SOUTHERLY FLOW IN ADVANCE OF SYSTEM WILL GRADUALLY TRANSPORT MOISTURE INTO THE CWA BEGINNING ON FRIDAY WHILE DPVA/DYNAMIC LIFT ALOFT SLOWLY INCREASES AS SYSTEM APPROACHES. BY FRIDAY AFTERNOON PRECIPITABLE WATER WILL RANGE FROM .7 INCH IN THE WEST TO AN INCH IN THE EAST. LITTLE RAINFALL FORECASTED ON FRIDAY HOWEVER DUE TO LACK OF INSTABILITY AND STRONGER LIFT. HOWEVER WILL FORECAST ISOLATED TO SCATTERED THUNDER FRIDAY NIGHT AND SATURDAY AS UPWARD MOTION AHEAD OF TROUGH SPREADS ACROSS THE AREA. LIMITING FACTOR WILL BE INSTABILITY AS MOST UNSTABLE CAPES WILL BE GENERALLY LESS THAN 500 J/KG MOST LOCATIONS EXCEPT EASTERN HUDSPETH AND EASTERN OTERO COUNTIES WHERE VALUES MAY APPROACH 1000 J/KG DUE TO HIGHER SURFACE DEWPOINTS. MID LEVEL FLOW AROUND 50 KT WILL PROVIDE FAVORABLE SHEAR FOR UPDRAFT ENHANCEMENT AND EVEN MID LEVEL ROTATION SO ANY STORMS MAY HAVE TO BE MONITORED FOR SEVERE POTENTIAL AND LOCALLY HEAVY RAINS. WET BULB ZERO HEIGHTS BELOW 7000 FEET AGL ALSO INDICATE THREAT OF HAIL DESPITE MARGINAL INSTABILITY. AFTER UPPER WAVE PASSES EAST OF THE CWA SATURDAY EVENING ZONAL FLOW BEHIND IT WILL PUSH WARM DRY AIR BACK INTO THE REGION FOR EARLY NEXT WEEK. TUESDAY LOOKS INTERESTING AS GFS MOVES A VERY DEEP CLOSED LOW INTO WESTERN ARIZONA WHILE ECMWF SHOWS NO SUCH FEATURE. FOR NOW WILL OUTLOOK WARM DRY WEATHER EXTENDED PERIODS SHOW MUCH BETTER AGREEMENT AND CONTINUITY. && .AVIATION... && .FIRE WEATHER... && .PRELIMINARY POINT TEMPS/POPS... EL PASO 52 84 56 81 56 / 0 0 0 0 0 SIERRA BLANCA 42 82 48 80 47 / 0 0 0 0 0 LAS CRUCES 45 80 51 79 48 / 0 0 0 0 0 ALAMOGORDO 43 79 48 78 45 / 0 0 0 0 0 CLOUDCROFT 32 57 35 56 35 / 0 0 0 0 0 TRUTH OR CONSEQUENCES 46 79 51 78 52 / 0 0 0 0 0 SILVER CITY 39 72 44 73 46 / 0 0 0 0 0 DEMING 39 81 43 80 44 / 0 0 0 0 0 LORDSBURG 42 80 46 79 49 / 0 0 0 0 0 WEST EL PASO METRO 51 82 55 80 54 / 0 0 0 0 0 DELL CITY 39 81 44 76 45 / 0 0 0 0 0 FORT HANCOCK 47 88 52 84 54 / 0 0 0 0 0 LOMA LINDA 46 74 47 73 48 / 0 0 0 0 0 FABENS 47 84 52 82 52 / 0 0 0 0 0 SANTA TERESA 47 82 51 79 50 / 0 0 0 0 0 WHITE SANDS HQ 51 80 57 77 56 / 0 0 0 0 0 JORNADA RANGE 37 79 41 78 42 / 0 0 0 0 0 HATCH 40 79 46 78 47 / 0 0 0 0 0 COLUMBUS 50 80 52 79 54 / 0 0 0 0 0 OROGRANDE 43 82 47 80 46 / 0 0 0 0 0 MAYHILL 36 66 40 63 39 / 0 0 0 0 0 MESCALERO 34 68 36 66 35 / 0 0 0 0 0 TIMBERON 32 66 36 64 36 / 0 0 0 0 0 WINSTON 41 72 43 73 46 / 0 0 0 0 0 HILLSBORO 46 75 49 75 50 / 0 0 0 0 0 SPACEPORT 43 77 46 75 46 / 0 0 0 0 0 LAKE ROBERTS 34 70 39 72 41 / 0 0 0 0 0 HURLEY 38 74 44 74 47 / 0 0 0 0 0 CLIFF 36 79 41 79 47 / 0 0 0 0 0 MULE CREEK 28 75 31 76 33 / 0 0 0 0 0 FAYWOOD 40 73 45 73 46 / 0 0 0 0 0 ANIMAS 48 82 49 81 52 / 0 0 0 0 0 HACHITA 44 80 45 79 46 / 0 0 0 0 0 ANTELOPE WELLS 48 82 50 81 50 / 0 0 0 0 0 CLOVERDALE 44 77 45 76 46 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...RED FLAG WARNING FROM 2 PM TO 9 PM MDT WEDNESDAY FOR NMZ110>112. TX...RED FLAG WARNING FROM 2 PM TO 9 PM MDT WEDNESDAY FOR TXZ055. && 05 ROGASH
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.